Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Cortisone Injection

Posted Aug 19 2009 6:32pm
I apologize for not writing this sooner, but things have gotten hectic at school recently. Last Monday I went in for my cortisone injection. I should have been a little more prepared. I had expected to attend classes that same day, but my doctor wanted me to lie down and stay still for 1-2 days so the medication would work effectively. Monday and Tuesday just happen to be my busiest days of classes, but thankfully my professors are very understanding. I made sure to just lie down both days in order to recover.

Once I got into the office, there was some paperwork to fill out, and then I had to change in the lovely paper gown. They took me into a room with a couple of screen and an x-ray. There were three people there plus me. First they had me lie down and then talked me through the procedure. What happened is Dr. Cooke marked the spot on my hip he was going to inject. It was very high up, right below where my underwear sits. He then took a very large needle and inserted an anesthetic into the area. I'm not going to lie- this was pretty painful. It takes awhile for the needle to get into the proper location and the anesthetic hurts a lot once it is released.

After that, Dr. Cooke injected dye into the area to make sure he would put the cortisone in the proper place. My big mistake was watching him to do all of this on the screens in the room. I do not recommend watching. He had to inject the dye twice til he got the proper area, and then he injected the cortisone. I guess the worst part of the whole thing was that it took about 15 minutes, so it was a long, uncomfortable and painful time. And when it was over, I sat up and the room went black, so I had to lie there for awhile. My face had gone pale white and my blood pressure dropped, so I guess that had a lot to do with watching.

After all this was over, I had to lie down in another room for 30-45 minutes until my blood pressure was better and the color had returned to my face. I brought my doubles partner to the appointment because they didn't want me to drive back.

Like I said, I proceeded to rest for 2 days, and then I went back to tennis practice. I had a sharp pain for 2 or 3 days which I used ice to help numb. You are not supposed to take motrin or any other anti-inflammatory medications when you have just received a cortisone injection.

My pain has gone now, but I still have a dull ache that I feel now and then. I felt it this morning during a tennis match, but it wasn't unbearable. I'm supposed to tell by now if it has worked, but I'm unsure. I don't feel as much pain, but it's hard to tell. I'm going to need surgery to repair this tear; I'm just trying to see if I can play this season and wait until May to have it. I've played for 3 years on a bad hip, so I don't think 2 more months will do me more harm and my doctor agrees. I'm going back to him soon though to discuss other options.

Someone asked a question about my physical therapy. Once I found out about the tear in my hip, I have stopped going to therapy. I can't balance school and tennis and seeing 3 different doctors. So, I'm focusing on my hip right now, but I still work with my dilators at night.

I think that's all for now. I'm trying to get a hold of my MRI images so I can get some photos up here. I'm really intrigued about how many people with vulvar vestibulitis have hip problems. Everyone I have talked to seems to think my tear and is the reason for all my pain. I hope they are right!
Post a comment
Write a comment:

Related Searches